Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Sep 13, 2021, 4:39 PM EDT for Erie County, Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 4:39 PM EDT (20:39 UTC)
- Expired
- Sep 13, 2021, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.25 in
- Wind
- 40
County Erie County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WWUS81 KCLE 132039
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
439 PM EDT Mon Sep 13 2021
OHZ089-PAZ001>003-132115-
Ashtabula Lakeshore OH-Northern Erie PA-Southern Erie PA-Crawford PA-
439 PM EDT Mon Sep 13 2021
...Strong thunderstorms will impact portions of Erie and northeastern
Crawford Counties through 515 PM EDT...
At 438 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Northwest Harborcreek to near
Girard. Movement was east at 60 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erie, Conneaut, Corry, Edinboro, North East, Union City, Girard,
Waterford, Wattsburg, Northwest Harborcreek, Canadohta Lake,
Riceville, Harborcreek, Lawrence Park, Wesleyville, Lake City,
Cranesville, Platea, Mill Village and McKean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 7976 4199 7961 4175 7962 4195 8060
4204 8031 4212 8013 4213 8015 4213 8012
4214 8009 4215 8011 4214 8014 4217 8012
4217 8008 4215 8010 4215 8006 4227 7977
TIME...MOT...LOC 2038Z 283DEG 51KT 4226 8001 4198 8039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Sep 13, 3:41 PM EDT, 58 minutes earlier.
Area forecast discussion, Sep 13, 3:41 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 341 PM EDT Mon Sep 13 2021 .SYNOPSIS... A stalled front across northern Ohio will remain across the area this evening before lifting north tonight. Low pressure will move through the northern Great Lakes on Tuesday and extend a cold front across the area. This front will clear the area on Wednesday and stall over the Ohio Valley on Wednesday night. High pressure will enter from the north for Thursday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... A stalled front remains across the northern portion of the area, hugging the lake in Northwest and North Central Ohio and then moving slightly inland across Northeast Ohio and Northwest Pennsylvania. To the south of this front, conditions remain warm in the lower 80s and some scattered cumulus has developed. To the north, conditions remain a touch cooler and a touch cloudier with northerly flow off Lake Erie. Over northern Lake Erie, a complex of showers and thunderstorms continues its march towards NW PA and far NE OH. This complex is taking advantage of a strong mid-level jet and associated wind shear across the region. Have maintained categorical PoPs for NW PA late this afternoon/early this evening. There is a strong to severe storm threat with this complex with how it has performed so far in Michigan. However, cooler temperatures and some cloud cover may pose some limits, so trends will be watched as storms cross Lake Erie. The atmosphere in NW PA is a bit more stable than earlier in Michigan as clouds have kept temperatures in check. This will help keep any thunderstorms weaker. Conditions should settle overnight with departing upper level support and the diurnal minimum across the region. For Tuesday, the front should lift north as a warm front with low pressure moving through the northwest Great Lakes region. Winds and temperatures should increase across the warm sector and have high temperatures into the 80s for all areas. The area seems like it should be slightly capped and needing the prefrontal trough to trigger convection and have a mostly dry forecast for Tuesday afternoon. The prefrontal trough and low level jet arrive on Tuesday night and will bring widespread showers and thunderstorms to the region. There is a conditional severe threat to primarily the western portion of the area as lingering instability and the incoming jet could support organized convection. The late arrival of the front may allow for instability to quickly wane across the area and the severe window could quickly diminish on Tuesday night. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... On Wednesday a cold front will be moving southeast across the area, becoming the focal point for convective development through the daytime hours. A line of showers and thunderstorms is expected from Marion to Erie, PA during the morning hours, shifting southeast Knox County to Crawford, PA County during the afternoon hours. Given mid- level southwesterly flow of 35-45 knots and instability potential of around 1000 J/kg MUCAPE, there is a marginal chance for severe weather with the afternoon thunderstorms. The cold front, along with precipitation chances, should clear the forecast area by midnight. The aforementioned cold front sags just south of the forecast area early Thursday morning before lifting north across the area as a warm front during the daytime hours. Weak southerly winds will allow for temperatures to rise back to near normal with high temperatures in the upper 70s. Partly cloudy skies expected Thursday and Thursday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... Mid-level heights steadily rise through the long term forecast as an upper-level ridge builds across the eastern third of the CONUS. This will result in a general increase in temperature through the weekend with highs potentially reaching the mid to upper 80s by Sunday/Monday. Diurnally driven scattered showers/thunderstorms are possible Friday and Saturday. && .AVIATION /18Z Monday THROUGH Saturday/... Clouds bases remain low across the area this afternoon and warming conditions has allowed for some MVFR cumulus across the area. Most of the cu field remains scattered but some MVFR ceilings linger northeast of a warm front in NW PA and these lower ceilings could persist for a bit longer this afternoon. The main aviation concern in the near term is the progression of a line of showers and thunderstorms. This line will move east- southeast on the north side of a stalled warm front and will impact the KERI terminal late this afternoon. Outside of this, convection should wane overnight with a lack of forcing and the diurnal minimum and have dry and VFR TAFs. The front will push away from the area for Tuesday and winds should increase with better mixing across the area. Outlook...Non-VFR likely Tuesday night and Wednesday in showers and thunderstorms associated with a cold front. && .MARINE... Winds out of the east today will shift to out of the southwest tomorrow as a warm front lifts north across Lake Erie. Southwest winds may strengthen to 15 to 20 knots by Tuesday night and perhaps a Small Craft Advisory may be needed for a short window during this time. Winds shift to out of the northwest as a cold front crosses Lake Erie Wednesday morning, weakening to less than 10 knots on Wednesday. Winds become predominantly out of the east on Thursday as high pressure moves east across the Great Lakes region. Winds become southerly on Friday as high pressure moves off to the east and a warm front lifts north across the area. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Sefcovic SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Sefcovic MARINE...Saunders
Hazardous weather outlook, Sep 13, 3:49 PM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 349 PM EDT Mon Sep 13 2021 LEZ061-147>149-167>169-OHZ014-089-PAZ001>003-142000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on- the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on- the-Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 349 PM EDT Mon Sep 13 2021 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. A complex of showers and thunderstorms will enter Northwest Pennsylvania, far Northeast Ohio, and eastern Lake Erie late this afternoon. Storms have the potential to produce damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are possible from Tuesday evening through Wednesday afternoon. Some storms could become organized and reach strong to severe limits. The main threats with any storms would be damaging wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>146-162>166-OHZ003-006>013-017>023-027>033-036>038-047-142000- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes- Knox- 349 PM EDT Mon Sep 13 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are possible from Tuesday evening through Wednesday afternoon. Some storms could become organized and reach strong to severe limits. The main threats with any storms would be damaging wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 13, 12:24 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1224 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM MARINE TSTM WIND 2 NW NORTH EAST 42.23N 79.86W
09/12/2021 M42 MPH ERIE PA MESONET
STATION PMN05 10M MEASURED WIND.
&&
PSLocal storm report, Sep 13, 12:27 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1227 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM MARINE TSTM WIND 3 N ERIE 42.17N 80.10W
09/12/2021 M47 MPH LEZ149 PA C-MAN STATION
STATION EREP1 - 9063038 - ERIE.
&&
PSLocal storm report, Sep 13, 12:57 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1257 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 1 ENE NORTH EAST 42.22N 79.82W
09/12/2021 ERIE PA LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS WITH A DIAMETER OF
AROUND 6 TO 8 INCHES WERE DOWNED.
&&
PSSpecial weather statement, Sep 13, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
439 PM EDT Mon Sep 13 2021
OHZ089-PAZ001>003-132115-
Ashtabula Lakeshore OH-Northern Erie PA-Southern Erie PA-Crawford PA-
439 PM EDT Mon Sep 13 2021
...Strong thunderstorms will impact portions of Erie and northeastern
Crawford Counties through 515 PM EDT...
At 438 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Northwest Harborcreek to near
Girard. Movement was east at 60 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erie, Conneaut, Corry, Edinboro, North East, Union City, Girard,
Waterford, Wattsburg, Northwest Harborcreek, Canadohta Lake,
Riceville, Harborcreek, Lawrence Park, Wesleyville, Lake City,
Cranesville, Platea, Mill Village and McKean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 7976 4199 7961 4175 7962 4195 8060
4204 8031 4212 8013 4213 8015 4213 8012
4214 8009 4215 8011 4214 8014 4217 8012
4217 8008 4215 8010 4215 8006 4227 7977
TIME...MOT...LOC 2038Z 283DEG 51KT 4226 8001 4198 8039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:25 PM EDT | Special Marine Warning | CLE | 95 min | |
| Sep 13, 4:25 PM EDT | Special Marine Warning | CLE | 38 min | |
| Sep 12, 11:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 37 min |
| Sep 13, 5:05 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 25 min |
| Sep 13, 5:16 PM EDT | Special Weather Statement | CLE | Crawford | 44 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.